Mode competition in a system of two parametrically driven pendulums with nonlinear coupling

Share/Save/Bookmark

Banning, E.J. and Weele, J.P. van der and Ross, J.C. and Kettenis, M.M. (1997) Mode competition in a system of two parametrically driven pendulums with nonlinear coupling. Physica A: Theoretical and statistical physics, 1997 (245). pp. 49-98. ISSN 0378-4371

open access
[img]
Preview
PDF
2MB
Abstract:This paper is part three in a series on the dynamics of two coupled, parametrically driven pendulums. In the previous parts Banning and van der Weele (1995) and Banning et al. (1997) studied the case of linear coupling; the present paper deals with the changes brought on by the inclusion of a nonlinear (third-order) term in the coupling. Special attention will be given to the phenomenon of mode competition.

The nonlinear coupling is seen to introduce a new kind of threshold into the system, namely a lower limit to the frequency at which certain motions can exist. Another consequence is that the mode interaction between 1¿ and 2ß (two of the normal motions of the system) is less degenerate, causing the intermediary mixed motion known as MP to manifest itself more strongly.
Item Type:Article
Copyright:© 1997 Elsevier Science
Research Group:
Link to this item:http://purl.utwente.nl/publications/24304
Official URL:http://dx.doi.org/10.1016/S0378-4371(97)00275-6
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 129104